May-June '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2004 Ed Dewke

Amazing Results from Soriatane
from Adam H.

Backstory:  It’s PRP, not P, and Soriatane is Prescribed
About PRP (Pityriasis Rubra Polaris)
www.emedicine.com/derm/topic337.htm

Ed:  I'm well into my 9th or 10th week on Soriatane and the results are amazing. I am clearing slowly but I am clearing for the first time in 20 plus years of having what I found was never Psoriasis but PRP. Misdiagnosis has kept me in the dark for years and I had practically given up hope for better skin or some type of remission. Well Soriatane — at this point — has been a tough pill to swallow BUT it has been absolutely worth every hardship.  

My side effects started at day 3 — very dry lips — oh my gosh, Carmex has made a mini fortune off of me. Then at around day 8-9 the peeling began — I literally peeled and flaked every bit of skin that covers me. Both of these maladies are listed side effects and if these bother you too much ... in my mind — and this may be controversial — your not in bad enough condition to want it to get better.

Sure — my hands peeled terrible over the next week end and while working around the house I just about took the skin down to nothing on my palms. Did it hurt and was it inconvenient? Yep.  But three days later my palms were as smooth as a baby’s butt. Hair loss?  Nothing more than usual for a near thirty something male.  Dry skin? YOU BET.  I'll be glad to endorse Eucerin and the relief it brings, but I was already using this for relief prior to Soriatane.

I have noticed unusual thirst during heavy exercise — and have noticed that I am dealing with some nose issues. Not to get into the details but I just use a tissue and rid myself of those pesky issues as well.

My skin is pushing 75% clarity. My coverage is reducing and once hidden areas are now able to be shown — such as my forearms. I have worn long sleeve shirts in terrible southern summers for about 6 years now because of an aggressive patch on each arm.  Now I wear short sleeves without questions of  "What’s up with your arms?" ... "Is that poison oak?" ... “Why are your arms so red?” ... “Is that contagious?"

I don't have to tell anyone here what these things are like. What I can share is what relief is like. Whether the sun brings relief, or some systemic, or biologic, or whatever:  Relief is golden and I worry about a rebound but doc says that PRP usually doesn't act like psoriasis in the way that most P patients have tough flare ups after strong medication.  He says that PRP, although rare and difficult to clearly identify, once treated usually lays low for some period.  Maybe a lifetime.  Man, I really hate that so many can’t use Soriatane because it has given so much back to me. I am thankful that it is working, I am thankful that it is not terrorizing me with side effects, I am very thankful for insurance to pay for this stuff, and I am thankful for this website to share my experiences.

By the way - the blood tests reveal no side effects to liver and cholesterol as of yet. I'll pray for this as well and I'll pray that more can get some type of relief from Soriatane. I'll write again next month.  -Adam H.

*****

[From Adam, about a month later:]

Ed - I am happy to report that my skin continues to improve with Soriatane. I have smooth skin on a large portion of my body that I would have never thought possible. I am nearing 85 -90% clear. I only have smooth red areas to denote affected areas that once flaked badly and never held hope to heal over.

I hope that you are finding similar results. The worst areas are still hold outs from using Olux and Luxiq, from when I came off of these.  Man, my world was rough where ever I used them.

I have found a few 'new' side effects from Soriatane, but again nothing that is causing great alarm. The big one is sunshine. This has been my friend for YEARS and old habits are hard to break. I have always wanted to burn so that the skin would slow down the flaking process. Well just as the Dr. AND the label states, something happens to your skin on Soriatane that makes it VERY sensitive to sun. Please do not make a long day of it without sunscreen.  I have never wanted to limit my sun exposure because it has helped so much, but now I have to use sun in moderation for tanning purposes only. For the first time in years I am having to use sunscreen but I know this is better than my previous regimen of tanning oil and long hours in the sun.

I have now been on Soriatane since 1/26/04 (3 months and some days in).  I can only pray that nothing takes a nose dive. I have started every other month visits with my derm and next appointment is late May. He seems to think that only 25mg is the answer for me and may or may not be a long term resolution. I could come off of it or remain on for as long as it helps. I am very, very happy and pray daily for continued effectiveness, level blood work, and low side effects.

Best wishes and hope all is well with your course of treatment.  -Adam H.

*****

Ed:  Thanks for sharing this with us, Adam.  It is good to hear from somebody who’s had the hoped-for results.  As I write this (5/15) I’m in week 9 and my P isn’t responding as well as your PRP.  In fact, in the last few days there have been new side effects and an all around backslide of the initial P improvement.  I’m not despondent over this, yet. 

This medicine — more than any other I’ve taken for my P — has had a wide array of effects on me, which suggests to me that it is influencing lots more than my skin.  I believe many of the unpleasant effects are expected to self-correct over time (e.g., dry skin, peeling palms, clamminess...).  And I’m trying hard to maintain your attitude; i.e., if I can’t put up with these I don’t want to get better bad enough. 

I DO want to get better and I’m absolutely hell-bent to give Soriatane at least its 12 weeks.  So I’m drawing no conclusions until then.  I’ll report on my outcome in the July-August update of FlakeHQ.  In the meantime, I hope your remission is permanent.  Sounds like that’s a possibility with PRP.  And if it isn’t, hopefully your next round of Soriatane will be less taxing to handle. 

Stay in touch, Adam.  -Ed

This Month's Mail | Archives

www.flakehq.com